Alert archive / South Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 4, NWS Charleston, SC

July 7, 2008Beaufort County, Charleston County, Colleton County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jul 7, 2008, 8:34 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2008, 8:34 AM EDT (12:34 UTC)
Expired
Jul 7, 2008, 10:30 AM EDT
In force
116 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 66 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:38 AM EDTFLASH FLOOD1 Ne Fripp Island, SCEXTENSIVE FLOODING REPORTED AT THE FRIPP ISLAND GOLF COURSE. WATER APPROACHING SEVERAL HOMES ON PORPOISE DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 0.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1256 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1256 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 071237
FFWCHS
SCC013-019-029-071430-
/O.NEW.KCHS.FF.W.0004.080707T1234Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
834 AM EDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHWESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EXTREME SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1030 AM EDT

* AT 834 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STATIONARY LINE OF EXTREMELY HEAVY RAINFALL EXTENDING FROM FRIPP 
  ISLAND THROUGH EDISTO ISLAND TO YONGES ISLAND. RADAR ESTIMATES 
  BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN IN THIS AREA SINCE 8 AM. 
  AN ADDITIONAL 2 TO 3 INCHES OF RAIN MAY FALL THROUGH 1030 AM...WHICH
  WILL LIKELY PRODUCE SIGNIFICANT FLOODING...PARTICULARLY IN
  LOW LYING AND POOR DRAINAGE AREAS.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  EDISTO ISLAND...FRIPP ISLAND...EDISTO BEACH...ROCKVILLE...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3242 8060 3264 8033 3272 8015 3260 8008
      3253 8017 3255 8020 3246 8032 3249 8036
      3246 8042 3249 8047 3239 8041 3231 8044
      3230 8052 3230 8053
TIME...MOT...LOC 1234Z 294DEG 0KT 3262 8025 3234 8050

$$
4 follow-up statements
000 
WGUS72 KCHS 071305
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
904 AM EDT MON JUL 7 2008

SCC013-019-029-071430-
/O.CON.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
904 AM EDT MON JUL 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR EAST
CENTRAL BEAUFORT...SOUTHWESTERN CHARLESTON AND EXTREME SOUTHEASTERN
COLLETON COUNTIES...

AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS CAPABLE OF 
PRODUCING TORRENTIAL RAINFALL...EXTENDING FROM FRIPP ISLAND THROUGH 
EDISTO BEACH TO NEAR ROCKVILLE. RADAR ESTIMATES BETWEEN 1 TO 2 INCHES
OF RAIN HAS FALLEN IN THESE AREAS SINCE 8 AM. AN ADDITIONAL 1 TO 2
INCHES MAY FALL THROUGH 1030 AM...WHICH WILL LIKELY PRODUCE AREAS
OF SIGNIFICANT FLOODING. 

REPORTS FROM SPOTTERS AND LAW ENFORCEMENT OFFICIALS INDICATE FLASH 
FLOODING IS BEGINNING TO DEVELOP IN THE FRIPP ISLAND AREA. SIMILAR 
CONDITIONS ARE LIKELY OCCURRING ELSEWHERE WITHIN THE WARNED AREA.

FLASH FLOODING IS EXPECTED IN AND AROUND EDISTO ISLAND...FRIPP
ISLAND...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND EDISTO
BEACH.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3242 8060 3264 8033 3272 8015 3260 8008
      3253 8017 3255 8020 3246 8032 3249 8036
      3246 8042 3249 8047 3239 8041 3231 8044
      3230 8052 3230 8053
TIME...MOT...LOC 1302Z 304DEG 0KT 3262 8025 3233 8048

$$
000 
WGUS72 KCHS 071343
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EDT MON JUL 7 2008

SCC013-019-029-071430-
/O.CON.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-
943 AM EDT MON JUL 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR EAST
CENTRAL BEAUFORT...EXTREME SOUTHWESTERN CHARLESTON AND EXTREME
SOUTHEASTERN COLLETON COUNTIES...

AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
A STATIONARY LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 5 MILES
EAST OF HILTON HEAD ISLAND TO FRIPP ISLAND AND EDISTO BEACH. RADAR
ESTIMATES BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN IN THIS AREA
SINCE 8 AM. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE THROUGH
1030 AM AS ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP OVER THE AREA.
THIS WILL LIKELY RESULT AND AREAS OF SIGNIFICANT FLOODING...ESPECIALLY
IN LOW LYING AND POOR DRAINAGE AREAS.

AT 938 AM...THE PUBLIC REPORTED EXTENSIVE FLOODING ON PORTIONS OF
THE FRIPP ISLAND GOLF COURSE. WATER WAS ALSO APPROACHING HOMES
IN THE FRIPP ISLAND COMMUNITY.

FLASH FLOODING IS EXPECTED IN AND AROUND EDISTO ISLAND...FRIPP
ISLAND...SEABROOK ISLAND AND EDISTO BEACH.

DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. SHALLOW GENTLY FLOWING WATER CAN
RISE RAPIDLY IN A MATTER OF MINUTES.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3230 8053 3242 8060 3256 8041 3260 8010
      3253 8017 3255 8020 3246 8032 3249 8036
      3246 8042 3249 8044 3249 8047 3239 8041
      3236 8042 3231 8044
TIME...MOT...LOC 1339Z 309DEG 0KT 3251 8031 3233 8048

$$
000 
WGUS72 KCHS 071406
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EDT MON JUL 7 2008

SCC019-029-071415-
/O.CAN.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLLETON SC-CHARLESTON SC-
1005 AM EDT MON JUL 7 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHWESTERN CHARLESTON AND EXTREME SOUTHEASTERN COLLETON COUNTIES...

FLOODING RAINS HAVE MOVED OUT OF THE AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3230 8053 3239 8054 3243 8044 3243 8043
      3239 8041 3239 8042 3236 8042 3236 8043
      3234 8043 3234 8044 3231 8044
TIME...MOT...LOC 1405Z 219DEG 10KT 3230 8046

$$

SCC013-071430-
/O.CON.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT SC-
1005 AM EDT MON JUL 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR EAST
CENTRAL BEAUFORT COUNTY...

AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THIS STORM WAS LOCATED NEAR FRIPP ISLAND...OR ABOUT 16 MILES
SOUTHEAST OF BEAUFORT...MOVING NORTHEAST AT 12 MPH. RADAR ESTIMATES
BETWEEN 1 AND 3 INCHES OF RAIN HAS FALLEN AROUND FRIPP ISLAND
AND HUNTING ISLAND SINCE 8 AM. AN ADDITIONAL 1/2 TO 1 INCH IS POSSIBLE
THROUGH 1030 AM. 

FLASH FLOODING IS EXPECTED IN AND AROUND FRIPP ISLAND AND HUNTING
ISLAND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3230 8053 3239 8054 3243 8044 3243 8043
      3239 8041 3239 8042 3236 8042 3236 8043
      3234 8043 3234 8044 3231 8044
TIME...MOT...LOC 1405Z 219DEG 10KT 3230 8046

$$
000 
WGUS72 KCHS 071422
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EDT MON JUL 7 2008

SCC013-071430-
/O.EXP.KCHS.FF.W.0004.000000T0000Z-080707T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT SC-
1020 AM EDT MON JUL 7 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT FOR FOR EAST
CENTRAL BEAUFORT COUNTY...

THE BAND OF HEAVY RAIN WHICH PROMPTED THE FLASH FLOOD WARNING HAS 
SLOWLY SHIFTED OFF THE BEAUFORT COUNTY COAST. THE RISK FOR 
ADDITIONAL FLASH FLOODING HAS ENDED SO THE FLASH FLOOD WARNING WILL 
BE ALLOWED TO EXPIRE AT 1030 AM. CONDITIONS REMAIN FAVORABLE FOR 
ADDITIONAL HEAVY RAINS TO REDEVELOP OVER THE AREA TODAY.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3230 8053 3239 8054 3243 8044 3243 8043
      3239 8041 3239 8042 3236 8042 3236 8043
      3234 8043 3234 8044 3231 8044
TIME...MOT...LOC 1420Z 219DEG 10KT 3233 8043

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:37 AM EDT, 57 minutes earlier.

Area forecast discussion, Jul 7, 7:37 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
737 AM EDT MON JUL 7 2008

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH WEDNESDAY. A
WEAK COLD FRONT WILL APPROACH WEDNESDAY NIGHT AND BECOME STATIONARY
NEAR OR JUST NORTH OF THE REGION THURSDAY. THE FRONT WILL LINGER
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CUT OFF LOW REMAINS OVER THE OH VALLEY/CNTRL-NRN APPALACHIANS. SOLID
SW FLOW AROUND THE BASE OF THIS FEATURE CONTINUES TO PUMP DEEP MOISTURE
INTO THE SE STATES AS EVIDENCE BY THE 1.9 PWAT VALUE FROM THE 00Z/07
CHS SOUNDING. LATEST RADAR IMAGERY INDICATES SHOWER/TSTM ACTIVITY
IS CONFINED TO THE COASTAL WATERS THIS MORNING.

THE PERSISTENT UPPER LOW WILL CONTINUE TO SLOWLY PUSH EWD TODAY
TOWARD THE MID-ATLANTIC REGION AND WEAKEN. MEANWHILE...UPPER
RIDGING WILL BUILD TO OUR W. SHORTWAVE ENERGY STRETCHING FROM NC
INTO GA ON THE E SIDE OF THE LOW WILL LIKELY BE A BIG PLAYER IN
TODAY/S WEATHER. THE GFS KEEPS THIS ENERGY OVER THE AREA TODAY AND
YIELDS WIDESPREAD PRECIP MUCH OF THE DAY. ON THE OTHER HAND...THE WRF
SHIFTS THIS ENERGY TO OUR E DURING THE DAY ALONG WITH THE DEEPEST
MOISTURE AND ACTUALLY SHOWS MOST OF THE PRECIP EARLY WITH A
RATHER DRY AFTN. THE LOCAL WRF INDICATES COASTAL ACTIVITY IN THE
MORNING...THEN SEA BREEZE ACTIVITY INLAND DURING THE AFTN. ALL
MODELS INDICATE LOWERING PWATS DURING THE DAY...MORE SO THE WRF.
WITH THE LATEST SREF INDICATING HIGH POPS...PREFER TO MAINTAIN
CONTINUITY WITH THIS FORECAST...WHICH MEANS LIKELY POPS /60S/.

CONSIDERING THE RATHER HIGH PWAT VALUES...THERE COULD BE A
TORRENTIAL RAIN AND LOCALIZED FLOODING THREAT FROM SLOW-MOVING
STORMS. ANY STRONGER STORMS THAT DEVELOP COULD ALSO PRODUCE
DAMAGING WINDS AND LARGE HAIL. WILL CONTINUE TO HIGHLIGHT THESE
HAZARDS IN THE HAZARDOUS WEATHER OUTLOOK.

HIGHS SHOULD PUSH INTO THE UPPER 80S MOST LOCALES AWAY FROM THE
COAST...ALTHOUGH MUCH DEPENDS ON THE AMOUNT OF CLOUD COVER/PRECIP.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...ANY SHOWER/TSTMS THIS EVE SHOULD DISSIPATE
OVERNIGHT...ESPECIALLY WELL INLAND. IT WILL BE ANOTHER WARM AND
MUGGY NIGHT WITH LOWS IN THE LOWER/MID 70S.

TUESDAY...THE GFS CONTINUES TO BE THE WETTER SOLUTION OVERALL ON
TUE MAINLY DUE TO THE FACT THAT IT LEAVES DEEPER MOISTURE OVER
OUR FORECAST AREA. THE WRF INDICATES A RATHER DRY START TO THE DAY
BEFORE A CLUSTER OF STORMS TO OUR NW DRIFTS SE TOWARD THE AREA
LATE IN THE DAY...DRIVEN BY SHORTWAVE ENERGY PUSHING TOWARD THE
COAST. KEPT POPS IN THE 30S/40S FOR NOW UNTIL WE SEE MORE DEFINED
TRENDS.

WITH TEMPS AROUND 90 DEGREES AND DEWPOINTS IN THE MID 70S...THERE
WILL BE A CONTINUED RISK FOR PULSE SEVERE THUNDERSTORMS WITH DAMAGING
WINDS...PENNY SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. A
RISK FOR HEAVY RAIN AND FLASH FLOODING WILL ALSO REMAIN WITH MEAN
STORM MOTIONS EXPECTED TO BE LESS THAN 10 KNOTS AND WIND FIELDS
FAVORABLE FOR TRAINING/BACK BUILDING UPDRAFTS. WILL MAKE MENTION
OF THESE HAZARDS IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODEST UPPER LEVEL TROUGH OVER THE MID ATLC STATES WILL PUSH FURTHER
E TUE NIGHT INTO WED WHILE AN UPPER LEVEL RIDGE CENTERED IN THE ERN
GOMEX DEVELOPS. DURING THIS TRANSITION...A WEAK SFC TROUGH WILL
LINGER OVER THE INLAND CAROLINAS THAT WILL WORK WITH THE SEABREEZE
TO PRODUCE SCATTERED CONVECTION FOR WED. GIVEN THE LACK OF FORCING
SEEN IN PREVIOUS DAYS...HAVE NUDGED POPS BACK DOWN TO THE LOW CHC
AREA WITH SUBTROPICAL RIDGING BEGINNING TO TAKE HOLD THAT WILL LIMIT
COVERAGE. LIKE PREVIOUS DAYS...PWATS WILL BE IN THE 1.5-2.0 INCH
RANGE AND INSTABILITY WILL RUN HIGH...ALTHOUGH SOME MIDLVL DRYING IS
POSSIBLE UNDER THE RIDGING SO ISOLD SEVERE TSTMS ARE STILL POSSIBLE
ALONG WITH ISOLD MINOR FLOODING DUE TO POOR STEERING CURRENTS.

A WEAK UPPER SHORTWAVE WILL PUSH THROUGH THE GREAT LAKES WED INTO
WED NIGHT...HELPING BRING A COLD FRONT THROUGH THE OHIO VALLEY
TOWARD THE SOUTHERN APPALACHIANS BUT THIS FRONT WILL STALL OUT AND
REMAIN N OF THE AREA THU THROUGH THE WEEKEND. FROM THU THROUGH
SUN...THE CENTER OF THE SUBTROPICAL RIDGE WILL SHIFT FROM THE ERN
GOMEX TO THE WRN GOMEX...ALLOWING FOR SUBTLE UPPER TROFFING OVER THE
E COAST BY THE WEEKEND. WITH INCREASING SFC CONVERGENCE INVOF THE
FRONT...A POSSIBLE SFC TROUGH AND THE SEABREEZE ACTING AS CONVECTIVE
TRIGGERS FOLLOWED BY ANY RESIDUAL BOUNDARY INTERACTIONS...SCT
CONVECTION IS EXPECTED EACH DAY THU THROUGH SUN...MAINLY EACH AFTN
AND EVE. COVERAGE IS AGAIN QUESTIONABLE SO WILL KEEP POPS IN THE MID
CHC RANGE.

MAX TEMPS WILL GENERALLY RUN IN THE LOWER 90S AWAY FROM THE
IMMEDIATE COAST WITH MIN TEMPS ARND 70...WHILE MAX TEMPS WILL REACH
THE UPPER 80S AND MINS DROP TO THE MID 70S ALONG THE SHORES. GIVEN
DEWPOINTS CONTINUING TO RUN IN THE UPPER 60S TO LOWER 70S...HEAT
INDEX VALUES BETWEEN 98-103 DEGREES CAN BE EXPECTED AWAY FROM THE
COAST THU-SUN.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE WIND SENSOR AT THE KCHS ASOS REMAINS OUT OF SERVICE. AMENDMENTS
FOR WINDS WILL NOT BE ISSUED FOR THE KCHS TAF UNTIL FURTHER NOTICE.
KCHS TAFS WILL INCLUDE THE REMARK AMD LTD TO CLD AND VIS UNTIL THE
SENSOR IS REPAIRED.

WILL INITIALIZE THE 07/12Z TAF SET WITH VFR CONDS ALTHOUGH SEVERAL
CLOUD LAYERS ARE VISIBLE AROUND KCHS AND VARIOUS LEVELS ARE BEING
REPORTED AT SITES NEAR KSAV. HOWEVER...WITH CONVECTIVE TEMPS IN
THE LOW-MID 80S...TCU/CB CLOUDS FOLLOWED BY SHWRS AND TSTMS CAN BE
EXPECTED BY 18Z. SIMILAR TO THE PREVIOUS FEW DAYS...PINNING DOWN
TIMING/LOCATION OF CONVECTION IS HIGHLY PROBLEMATIC. THUS... HAVE
BROUGHT CONDS DOWN TO MINIMAL VFR BY MIDDAY TDA AND KEPT THEM
THERE THROUGH EARLY EVE BUT AM HIGHLIGHTING CB MENTION ATTM. LATER
TAF ISSUANCES AND AMENDMENTS WILL ADDRESS RADAR TRENDS. BY LATE
THIS EVE...CONVECTIVE ACTIVITY SHOULD CEASE AND VFR CONDS WILL
PREVAIL OVERNIGHT.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
WITHIN SHRA/TSRA...MAINLY EACH AFTERNOON/EVENING. OTHERWISE VFR
WEATHER WILL PREVAIL.

&&

.MARINE...
TODAY THROUGH TUESDAY...LITTLE CHANGE TO THE ONGOING MARINE
FORECAST DURING THE SHORT TERM PERIOD. THE COASTAL WATERS WILL
REMAIN ON THE WESTERN PERIPHERY OF ATLANTIC HIGH PRESSURE THROUGH
TUESDAY. EXPECT A LATE AFTERNOON/EARLY EVENING SOUTHERLY WIND
SURGE OF 15 TO 20 KT ACROSS THE MARINE ZONES TODAY AND TUE. SEAS
WILL RANGE FROM 2 TO 4 FT.

TUESDAY NIGHT THROUGH FRIDAY...GENERALLY SW-S FLOW WILL PREVAIL OVER THE
WATERS FROM THE MIDDLE OF THE WEEK THROUGH THE WEEKEND AS ATLC
HIGH PRESSURE REMAINS CENTERED OFFSHORE. ASIDE FROM TYPICAL
DIURNAL SURGES...ESP WITH THE SEABREEZE... CONDITIONS WILL REMAIN
BELOW SCA LEVELS WITH WIND SPEEDS CAPPED AT 15 KNOTS AND SEAS
CAPPED AT 4 FT. A WEAK FRONTAL BOUNDARY MAY DRIFT INTO THE WATERS
OVER THE WEEKEND...BUT NO SIGNIFICANT EFFECTS ARE EXPECTED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC
Hazardous weather outlook, Jul 7, 4:14 AM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
414 AM EDT MON JUL 7 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-081000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
414 AM EDT MON JUL 7 2008

...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THE SEA BREEZE WILL COMBINE WITH UPPER
LEVEL ENERGY AND PLENTY OF INSTABILITY TO SUPPORT MORE STRONG
THUNDERSTORMS TODAY... ESPECIALLY DURING THE AFTERNOON AND
EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN.
ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

FLASH FLOODING...SLOW MOVING THUNDERSTORMS TODAY COULD PRODUCE
LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...POSSIBLY
LEADING TO FLASH FLOODING.

PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE
THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS
SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT
WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...THE SEA BREEZE MAY COMBINE WITH UPPER LEVEL
ENERGY AND PLENTY OF INSTABILITY TO SUPPORT MORE STRONG
THUNDERSTORMS TUESDAY... ESPECIALLY DURING THE AFTERNOON AND
EVENING. A FEW STRONGER THUNDERSTORMS MAY PRODUCE GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN.
ISOLATED THUNDERSTORMS MAY EVEN BECOME SEVERE...BRIEFLY PRODUCING
DAMAGING WIND GUSTS AND LARGE HAIL.

FLASH FLOODING...SLOW MOVING THUNDERSTORMS TUESDAY COULD PRODUCE
LOCALIZED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES...POSSIBLY
LEADING TO FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY THIS AFTERNOON AND
EVENING.

RJB

In the hours before

Special weather statement, Jul 7, 7:55 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
755 AM EDT MON JUL 7 2008

SCZ049-050-071230-
CHARLESTON-COASTAL COLLETON-
755 AM EDT MON JUL 7 2008

...HEAVY RAIN DEVELOPING ALONG THE CHARLESTON AND COLLETON COUNTY
COASTS...

AT 755 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN. THESE STORMS WERE LOCATED ALONG A LINE FROM HUNTING ISLAND TO
JAMES ISLAND...DRIFTING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS OF 1 TO
2 INCHES CAN BE EXPECTED...WHICH MAY PRODUCE MINOR FLOODING OF LOW
LYING AND POOR DRAINAGE AREAS. THE RISK FOR FLOODING MAY BECOME
ENHANCED IN THE DOWNTOWN CHARLESTON AREA.

AREAS IN AND AROUND CHARLESTON...EDISTO ISLAND...FOLLY BEACH...JAMES
ISLAND...KIAWAH ISLAND...MOUNT PLEASANT...ROCKVILLE...SEABROOK
ISLAND...SULLIVANS ISLAND AND EDISTO BEACH WILL BE IMPACTED THROUGH
815 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION SHOULD FLOODING BE OBSERVED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:14 AM EDTAreal Flood AdvisoryCHSBeaufort, Charleston, Colleton61 min
Jul 7, 9:07 AM EDTSpecial Marine WarningCHS83 min
Jul 7, 9:46 AM EDTSpecial Marine WarningCHS59 min
Jul 7, 10:39 AM EDTSpecial Marine WarningCHS96 min
Jul 7, 11:22 AM EDTSpecial Marine WarningCHS53 min
Jul 7, 11:58 AM EDTSpecial Marine WarningCHS103 min
Jul 7, 12:07 PM EDTSpecial Marine WarningCHS94 min
Jul 7, 1:03 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper27 min
Jul 7, 1:16 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper59 min

Nearby

Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.